Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 9, 2016, 4:24 AM CST. It took effect at Jan 9, 2016, 9:00 PM CST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2016, 4:24 AM CST (10:24 UTC)
- In effect from
- Jan 9, 2016, 9:00 PM CST
- Expired
- Jan 11, 2016, 4:00 AM CST
- In force
- 31 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
548 WHUS73 KGRB 091024 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 424 AM CST SAT JAN 9 2016 ...GUSTY NORTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO SUNDAY... .THE PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT...AS HIGH PRESSURE SETTLES OVER THE PLAINS AND A DEEPENING LOW PRESSURE SYSTEM LIFTS NORTHEAST THROUGH THE OHIO VALLEY. THIS WILL CAUSE GUSTY NORTHWEST WINDS TO DEVELOP LATER THIS EVENING...AND CONTINUE INTO SUNDAY EVENING. LMZ521-522-541>543-091830- /O.NEW.KGRB.SC.Y.0003.160110T0300Z-160111T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 424 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY. * NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 KTS...LATER THIS EVENING. THE STRONG WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING BEFORE DIMINISHING. * WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
8 follow-up statements
048 WHUS73 KGRB 091630 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1030 AM CST SAT JAN 9 2016 ...GUSTY NORTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO SUNDAY... .THE PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT...AS HIGH PRESSURE SETTLES OVER THE PLAINS AND A DEEPENING LOW PRESSURE SYSTEM LIFTS NORTHEAST THROUGH THE OHIO VALLEY. THIS WILL CAUSE GUSTY NORTHWEST WINDS TO DEVELOP LATER THIS EVENING...AND CONTINUE INTO SUNDAY EVENING. LMZ521-522-541>543-100030- /O.CON.KGRB.SC.Y.0003.160110T0300Z-160111T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1030 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY... * NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 KTS...LATER THIS EVENING. THE STRONG WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING BEFORE DIMINISHING. * WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
478 WHUS73 KGRB 092110 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 310 PM CST SAT JAN 9 2016 ...GUSTY NORTHWEST WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO SUNDAY... .THE PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT...AS HIGH PRESSURE SETTLES OVER THE PLAINS AND A DEEPENING LOW PRESSURE SYSTEM LIFTS NORTHEAST THROUGH THE OHIO VALLEY. THIS WILL CAUSE GUSTY NORTHWEST WINDS TO DEVELOP LATER THIS EVENING...AND CONTINUE INTO SUNDAY EVENING. LMZ521-522-541>543-100515- /O.CON.KGRB.SC.Y.0003.160110T0300Z-160111T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 310 PM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY... * NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 KTS...LATER THIS EVENING. THE STRONG WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING BEFORE DIMINISHING. * WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
207 WHUS73 KGRB 100309 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 909 PM CST SAT JAN 9 2016 ...GUSTY NORTHWEST WINDS AND BUILDING WAVES EXPECTED INTO SUNDAY... .THE PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT...AS HIGH PRESSURE SETTLES OVER THE PLAINS AND A DEEPENING LOW PRESSURE SYSTEM LIFTS NORTHEAST THROUGH THE OHIO VALLEY. THIS WILL CAUSE GUSTY NORTHWEST WINDS TO DEVELOP...AND CONTINUE INTO SUNDAY EVENING. LMZ521-522-541>543-101115- /O.CON.KGRB.SC.Y.0003.000000T0000Z-160111T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 909 PM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SUNDAY... * NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 KTS. THE STRONG WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING BEFORE DIMINISHING. * WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
855 WHUS73 KGRB 101012 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 412 AM CST SUN JAN 10 2016 ...GUSTY NORTHWEST WINDS AND HIGH WAVES EXPECTED TODAY... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE PLAINS AND A DEEPENING LOW PRESSURE SYSTEM LIFTING THROUGH THE EASTERN GREAT LAKES...WILL PRODUCE GUSTY NORTHWEST WINDS THROUGH AT LEAST THIS EVENING. LMZ521-522-541>543-101815- /O.CON.KGRB.SC.Y.0003.000000T0000Z-160111T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 412 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * NORTHWEST WINDS WILL REMAIN AT 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 KTS. THE STRONG WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING. * WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KIECKBUSCH
877 WHUS73 KGRB 101555 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 955 AM CST SUN JAN 10 2016 ...GUSTY NORTHWEST WINDS AND HIGH WAVES EXPECTED TODAY... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE PLAINS AND LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES...WILL PRODUCE GUSTY NORTHWEST WINDS THROUGH AT LEAST SUNDAY EVENING. LMZ521-522-541>543-110000- /O.CON.KGRB.SC.Y.0003.000000T0000Z-160111T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 955 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * NORTHWEST WINDS WILL REMAIN AT 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 KTS. THE STRONG WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING. * WAVES 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
319 WHUS73 KGRB 102121 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 321 PM CST SUN JAN 10 2016 ...GUSTY NORTHWEST WINDS INTO THIS EVENING... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE PLAINS AND LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES...WILL PRODUCE GUSTY NORTHWEST WINDS THROUGH THIS EVENING. LMZ521-522-541>543-110300- /O.CON.KGRB.SC.Y.0003.000000T0000Z-160111T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 321 PM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WEST WINDS WILL REMAIN AT 15 TO 25 KTS...THEN SLOWLY DIMINISH THIS EVENING. * WAVES 3 TO 5 FT...SUBSIDING TO 1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
269 WHUS73 KGRB 110241 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 841 PM CST SUN JAN 10 2016 ...GUSTY NORTHWEST WINDS THROUGH THE OVERNIGHT HOURS... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE PLAINS AND LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES...WILL PRODUCE GUSTY NORTHWEST WINDS THROUGH THE OVERNIGHT HOURS. LMZ521-522-541>543-111000- /O.EXT.KGRB.SC.Y.0003.000000T0000Z-160111T1000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 841 PM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST MONDAY... * WEST WINDS WILL REMAIN AT 15 TO 25 KTS...THEN SLOWLY DIMINISH BY EARLY MONDAY MORNING. * WAVES 2 TO 4 FT...SUBSIDING TO 1 TO 3 FT LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
618 WHUS73 KGRB 111027 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 427 AM CST MON JAN 11 2016 ...INCREASING NORTHWEST WINDS AND BUILDING WAVES EXPECTED LATE TONIGHT INTO TUESDAY... .NORTHWEST WINDS WILL INCREASE AFTER A CLIPPER LOW PRESSURE SYSTEM MOVES THROUGH LATE TONIGHT. THE WINDS WILL GUST TO AROUND 30 KTS AT TIMES ON TUESDAY. LMZ521-522-541>543-111830- /O.EXP.KGRB.SC.Y.0003.000000T0000Z-160111T1000Z/ /O.NEW.KGRB.SC.Y.0004.160112T1000Z-160113T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 427 AM CST MON JAN 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 9 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 PM CST TUESDAY. * NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 KTS...LATE TONIGHT INTO TUESDAY. THE GUSTY WINDS SHOULD DIMINISH TUESDAY EVENING. * WAVES WILL BUILD TO 3 TO 5 FT ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 4:12 AM CST, 12 minutes earlier.
Area forecast discussion, Jan 9, 4:12 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 412 AM CST SAT JAN 9 2016 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND SUNDAY ISSUED AT 411 AM CST SAT JAN 9 2016 SNOW TRENDS IN THE LAKE SUPERIOR SNOWBELT AND IN EASTERN WI LATE THIS AFTERNOON INTO TONIGHT...AND THE ARRIVAL OF COLDER TEMPERATURES...ARE THE MAIN FCST CONCERNS. LOW PRESSURE WAS LIFTING NE OF THE REGION EARLY THIS MORNING...AND DEVELOPING NW WINDS IN ITS WAKE WERE BRINGING COOLER AIR INTO THE REGION...CAUSING LIGHT RAIN AND DRIZZLE TO CHANGE TO LIGHT SNOW AND FLURRIES. THE LEADING EDGE OF THE MUCH COLDER ARCTIC AIR WAS MOVG INTO NW WI...WHERE TEMPERATURES HAD FALLEN INTO THE TEENS. ASIDE FROM THE LINGERING LIGHT SNOW OR FLURRIES THIS MORNING... THE MAIN PCPN CONCERNS WILL BE ASSOCIATED WITH LAKE-EFFECT IN THE LAKE SUPERIOR SNOWBELT...AND A PERIOD OF LIGHT SNOW IN THE FOX VALLEY AND LAKESHORE AREAS THIS AFTERNOON AND EVENING. LAKE-EFFECT POTENTIAL IN THE LAKE SUPERIOR SNOWBELT WILL BE INCREASING THIS MORNING AS H8 TEMPS PLUMMET. HOWEVER...THE LOW-LEVEL WIND TRAJECTORIES WILL BECOME UNFAVORABLE TOWARD MIDDAY...AS WINDS BACK WEST-NORTHWEST. CONDITIONS WILL BECOME MUCH MORE FAVORABLE DURING THE LATE AFTERNOON AND TONIGHT... AS WINDS VEER NW AND AN UPPER LEVEL TROF MOVES THROUGH THE REGION. STRONG INSTABILITY (LAKE-H8 DELTA-T'S OF 23-26 C) WILL DEVELOP...BUT A COLD AND DRY AIR MASS AND SHALLOW DENDRITIC GROWTH ZONE WILL LINIT THE SNOWFALL POTENTIAL. AFTER LOOKING AT SOME CIPS ANALOGS...AND FOCUSING ON THE COLDER EVENTS...HAVE OPTED TO RAISE QPF/SNOWFALL TOTALS OVER VILAS COUNTY. 2 TO 4 INCHES OF ACCUMULATION APPEAR LIKELY FROM TODAY THROUGH SUNDAY...WITH THE MAIN BULK OF THAT OCCURRING LATER THIS AFTERNOON INTO TONIGHT WHEN WIND TRAJECTORIES ARE MOST FAVORABLE...AND SOME ENHANCEMENT OCCURS WITH THE UPPER TROF. LOCAL HIGHER AMOUNTS ARE POSSIBLE IN NW VILAS COUNTY. THE LAKE EFFECT WILL GRADUALLY DIMINISH AS WINDS BACK WEST-NORTHWEST AGAIN ON SUNDAY. WE HAVE BEEN FORECASTING AN INCH OR TWO OF SNOW IN THE FOX VALLEY AND LAKESHORE AREAS LATE TODAY INTO TONIGHT FOR THE PAST SEVERAL DAYS...AND THIS STILL LOOKS ON TARGET. THE APPROACHING NORTHERN STREAM UPPER TROF...AND A MORE POTENT S/W TROF LIFTING OUT OF THE SOUTHERN MISSISSIPPI VALLEY...WILL COMBINE TO PRODUCE A PERIOD OF STEADY LIGHT SNOW IN THE EASTERN FOX VALLEY AND LKSHR COUNTIES DURING THE LATE AFTERNOON AND EVENING. TOTALS UP TO TWO INCHES ARE POSSIBLE TOWARD MANITOWOC...WITH LESSER AMOUNTS FARTHER NW. FORTUNATELY...THE TWO TROFS ARE NOT EXPECTED TO PHASE UNTIL THEY ARE WELL NORTHEAST OF WISCONSIN. COLDER AIR WILL ARRIVE TODAY INTO TONIGHT...WITH TEMPERATURES FALLING INTO THE TEENS AND 20S THIS AFTERNOON...AND SINGLE DIGITS AND LOWER TEENS TONIGHT. A FEW BLO ZERO READINGS ARE ANTICIPATED IN THE FAR WESTERN PART OF THE CWA LATE TONIGHT...AND WIND CHILLS WILL BRIEFLY FLIRT WITH ADVISORY CRITERIA IN PARTS OF WESTERN MARATHON AND WESTERN WOOD COUNTIES INTO SUNDAY MORNING. HIGHS WILL ONLY BE IN THE SINGLE DIGITS AND LOWER TEENS ON SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY ISSUED AT 411 AM CST SAT JAN 9 2016 AMPLIFIED MEAN FLOW HOLDS FIRM THRU THE MIDDLE OF NEXT WEEK WITH UPR TROFS OVER THE ERN PACIFIC/ERN NOAM AND UPR RDGS OVER WRN NOAM/WRN ATLANTIC. BROAD NW FLOW INTO WI TO USHER IN ARCTIC AIR... ALONG WITH SEVERAL CLIPPER SYSTEMS AND POTENTIAL LAKE EFFECT SNOWS FOR N-CNTRL WI. THERE IS SOME MODEL DISAGREEMENT TOWARD THE END OF NEXT WEEK WITH REGARDS TO WHETHER ANOTHER SURGE OF ARCTIC AIR TO PUSH TOWARD WI OR REMAIN FARTHER NORTH IN CANADA. TEMPS IN THE MEANTIME WL RUN FROM BELOW TO WELL-BELOW NORMAL THRU AT LEAST NEXT THU. WEAK SFC RIDGING IS FCST TO MOVE ACROSS WI SUNDAY NGT AND GRADUALLY BACK THE WINDS FROM NW TO WEST. THIS WL REDUCE THE THREAT OF LAKE EFFECT SNOW SHWRS OVER VILAS CNTY AS TRAJS BECOME INCREASINGLY UNFAVORABLE. OTHERWISE...THE MAIN STORY WL BE THE ARCTIC AIR MASS TO SETTLE OVER THE REGION WITH TEMPS FALLING BELOW ZERO FOR EVERYONE EXCEPT NEAR THE BAY AND LAKE MI. LOOK FOR MINS TO RANGE FROM AROUND 10 BELOW ZERO OVER PARTS OF N-CNTRL WI...ZERO TO 5 ABOVE ALONG LAKE MI. WINDS ARE EXPECTED TO SUBSIDE A BIT TOWARD DAYBREAK...HOWEVER WIND CHILLS ARE STILL FCST TO FLIRT WITH ADVY CRITERIA ACROSS N-CNTRL/CNTRL WI (AROUND 20 BELOW ZERO VS. 10 TO 20 BELOW ZERO EAST). THE FIRST IN A SERIES OF CLIPPER SYSTEMS IS FCST TO DIVE SE FROM THE NRN PLAINS TO ROUGHLY THE CHICAGOLAND AREA ON MON. THIS TRACK WOULD KEEP MOST OF ANY LIGHT SNOW TO OUR WEST AND SOUTH...BUT MAY NEED TO KEEP A SLGT CHC POP OVER CNTRL WI MON AFTERNOON...IF NOT AT LEAST MENTION SOME FLURRIES. THE REST OF NE WI TO SEE CLOUDS INCREASE THRU THE DAY WITH MAX TEMPS IN THE 5 TO 10 ABOVE ZERO RANGE N-CNTRL/CNTRL WI...10 TO 15 ABOVE ZERO ERN WI. A SECOND STRONGER CLIPPER IS EXPECTED TO QUICKLY MOVE ACROSS NRN SECTIONS OF THE GREAT LAKES MON NGT. THIS CLIPPER WL HAVE BETTER UPR SUPPORT...ALTHO THE TRACK OF THE SFC LOW WOULD FAVOR AREAS TO OUR NORTH. NONETHELESS...EXPECT TO SEE AT LEAST A CHC OF FLUFFY LIGHT SNOW PUSH ACROSS NE WI MON NGT WITH ACCUMULATIONS GENERALLY AROUND ONE INCH. WINDS ARE ALSO TO SLOWLY VEER FROM SW TO W-NW THRU THE NGT...SO WL HAVE TO WATCH FOR POSSIBLE LAKE EFFECT TO DEVELOP OVER N-CNTRL WI (MAINLY VILAS CNTY). MIN TEMPS TO RANGE FROM ZERO TO 5 BELOW N-CNTRL...5 TO 10 ABOVE ZERO NEAR LAKE MI. PREVAILING NW WINDS WL KEEP THE LAKE EFFECT SNOW THREAT GOING MAINLY ACROSS VILAS CNTY THRU TUE. ONCE AGAIN...TRAJS ARE NOT PERFECT FOR HEAVIER SNOW TO OCCUR DESPITE FAVORABLE DELTA-T VALUES (MID 20S) AND LAKE-INDUCED CAPES (AROUND 800 J/KG). WL CONT TO MONITOR THE SITUATION AS A MINOR ACCUMULATION IS STILL POSSIBLE. ELSEWHERE...PLENTY OF CLOUDS AND COLD TEMPS TO PERSIST WITH MAX TEMPS AGAIN FROM 5 TO 10 ABOVE N-CNTRL/CNTRL WI AND 10 TO 15 ABOVE ERN WI. QUIET CONDITIONS ARE EXPECTED TUE NGT AS AN AREA OF HI PRES PASSES BY TO OUR SOUTH AND ALLOWS WINDS TO BACK TO THE WEST...THEREBY ENDING THE LAKE EFFECT SNOW POTENTIAL. THE QUIET WEATHER MAY NOT LAST LONG AS SEVERAL MODELS TRY TO BRING THE NEXT CLIPPER ACROSS THE NRN PLAINS OR UPR MS VALLEY ON WED. THIS CLIPPER LOOKS WEAK AT THIS TIME...THUS HAVE KEPT POPS RATHER LOW ACROSS THE FCST AREA. TEMPS WL CONT TO RUN 10 TO 20 DEGS BELOW NORMAL THRU WED. FCST BECOMES MORE UNCERTAIN TOWARD THE LATTER PART OF NEXT WEEK AS THE MODELS DISAGREE ON WHETHER THE MEAN FLOW WL TURN MORE WESTERLY FROM THE ROCKIES AND ATTEMPT TO MODIFY THE AIR MASS OVER WI...OR WL ANOTHER LOBE OF ARCTIC AIR SAG SOUTH AND PREVENT ANY KIND OF MARGINAL WARM-UP. JUST TOO MUCH UNCERTAINTY THIS FAR OUT TO DETERMINE WHICH SCENARIO WL EVENTUALLY WIN OUT...THUS HAVE FOLLOWED THE CONSENSUS SOLUTION WHICH LEANS TOWARD THE ECMWF AND THE LATTER SOLUTION. THIS WOULD KEEP THE CLIPPER PATTERN IN PLAY WITH ANOTHER CHC OF LIGHT SNOW THU NGT INTO FRI. MAX TEMPS ON THU AND FRI SHOULD BE ABLE TO REACH THE TEENS TO AROUND 20 DEGS AHEAD OF THIS LATEST CLIPPER SYSTEM. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1030 PM CST FRI JAN 8 2016 FLIGHT CONDITIONS HAVE IMPROVED SOME SINCE EARLY EVENING...BUT STILL AREN/T GREAT. EXPECT A LITTLE MORE IMPROVEMENT IN THE E...THEN CIGS WL PROBABLY HOLD IN THE LOW-END MVFR AND IFR RANGE THE REST OF THE NGT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......KALLAS AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 8, 9:35 PM CST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 935 PM CST FRI JAN 8 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 935 PM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED SNOW SHOWERS WILL CONTINUE IN CENTRAL AND NORTH-CENTRAL WISCONSIN OVERNIGHT. LINGERING LIGHT RAIN AND DRIZZLE IN THE EAST WILL CHANGE TO LIGHT SNOW AS THE PRECIPIATION DIMINISHES. FALLING TEMPERATURES ACROSS THE REGION MAY RESULT IN THE DEVELOPMENT OF SLIPPERY SPOTS AND STRETCHES ON AREA ROADWAYS. LINGERING DENSE FOG IN EASTERN WISCONSIN WILL GRADUALLY LIFT OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE NEXT SNOW CHANCE WILL ARRIVE LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. 1 TO 2 INCHES OF ACCUMULATION CAN BE EXPECTED OVER EASTERN WISCONSIN...LEADING TO SNOW-COVERED AND SLIPPERY ROADWAYS. MUCH COLDER AIR IS EXPECTED TO SURGE INTO THE AREA LATE IN THE WEEKEND AND REMAIN IN PLACE FOR MUCH OF NEXT WEEK. SUB-ZERO LOW TEMPERATURES WILL BE COMMON...WITH HIGH TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO AND TEENS. WIND CHILL VALUES COULD APPROACH ADVISORY CRITERIA SUNDAY NIGHT INTO MONDAY MORNING. SEVERAL CLIPPERS WILL BRING PERIODS OF LIGHT SNOW OR FLURRIES TO THE REGION NEXT WEEK. ONLY SMALL ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-091200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 935 PM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT AREAS OF FOG WITH VISIBILITIES LESS THAN ONE MILE WILL LIKELY CONTINUE FOR A TIME TONIGHT...WITH IMPROVING CONDITIONS LATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NORTH TO NORTHWEST WIND GUSTS COULD APPROACH GALE FORCE SATURDAY NIGHT AND SUNDAY NEAR THE TIP OF THE DOOR PENINSULA. THIS COULD ALSO LEAD TO FREEZING SPRAY AS ARCTIC AIR OVERSPREADS THE REGION. SKOWRONSKI
In the hours before
Special weather statement, Jan 8, 10:42 PM CST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1042 PM CST FRI JAN 8 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1042 PM CST FRI JAN 8 2016 ...ICY SPOTS POSSIBLE ON AREA ROADS OVERNIGHT... COLDER AIR WAS BEGINNING TO MOVE INTO THE AREA. AS THE COLDER AIR BECOMES BETTER ESTABLISHED ACROSS THE AREA OVERNIGHT...IT COULD CAUSE SOME OF THE WATER ON AREA ROADS TO FREEZE...LEADING TO THE DEVELOPMENT OF ICY PATCHES. SCATTERED SNOW SHOWERS COULD ALSO CAUSE SOME SLICK SPOTS TO DEVELOP. ANYONE TRAVELING OVERNIGHT SHOULD USE CAUTION...AND BE PREPARED FOR THE POSSIBILITY OF ENCOUNTERING ICY PATCHES ON UNTREATED ROADS. SKOWRONSKI
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.